Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Diagnosed having Celulitus of foot. Used Cephalexin. Foot and ankles still swollen. What to do?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 871 Questions
Question
I have been diagnosed as to having Celulitus of the right foot and issued CEPHALEXIN 4 500MG TABLETS PER DAY
AFTERTAKING 40 TABLETS MY FOOT AND ANKLE ARE STILL SWOLLEN AND VERY SORE wHAT CAN i DO.
Posted Mon, 11 Nov 2013 in Abdominal Pain
 
 
Answered by Dr. Roopa Hiremath 55 minutes later
Brief Answer:
Cellulitis

Detailed Answer:
HI,
Welcome to Health care magic.

Cellulitis is infection of subcutaneous tissue of skin most commonly caused by bacteria called Staphylococcus and Streptococcus.

These bacteria gain entry into the skin and subcutaneous tissue usually when there is minor trauma and this infection is very common in lower extremities.

Diabetes predisposes to repeated cellulitis infections and response to therapy is also delayed in diabetics.

I am suspecting poor response to antibiotic therapy (Cephalexin) in your case.

Cephalexin is quite effective against the bacteria causing this kind of infection but in some cases the bacteria develop resistance against the antibiotic and response to therapy is delayed.

I would suggest a bacterial culture and sensitivity test to confirm the resistance patterns of the bacteria causing the infection and then getting appropriate antibiotic prescription based on the test results.

Over the counter pain killers would suffice for the soreness.

I would also like to suggest to keep your sugar levels under control as high sugar levels can cause delayed response to treatment.

I hope I have answered your query satisfactorily.

Wishing you a speedy recovery.

Thanks.




Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor